zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Wave interactions and the analysis of the perturbed Burgers’ equation. (English) Zbl 1084.35078
Summary: In multiple-front solutions of the Burgers’ equation, all the fronts, except for two, are generated through the inelastic interaction of exponential wave solutions of the Lax pair associated with the equation. The inelastically generated fronts are the source of two interrelated difficulties encountered in the standard normal form expansion of the approximate solution of the perturbed Burgers’ equation, when the zero-order term is a multiple-front solution: (i) the higher-order terms in the expansion are not bounded; (ii) the normal form (equation obeyed by the zero-order approximation) is not asymptotically integrable; its solutions lose the simple wave structure of the solutions of the unperturbed equation. The freedom inherent in the normal form method allows a simple modification of the expansion procedure, making it possible to overcome both problems in more than one way. The loss of asymptotic integrability is shifted from the normal form to the higher-order terms (part of which has to be computed numerically) in the expansion of the solution. The front-velocity update is different from the one obtained in the standard analysis.

35Q53KdV-like (Korteweg-de Vries) equations
37K55Perturbations, KAM for infinite-dimensional systems
35C20Asymptotic expansions of solutions of PDE
Full Text: DOI
[1] Burgers, J. M.: The nonlinear diffusion equation. (1974) · Zbl 0302.60048
[2] Karpman, V. I.: Non-linear waves in dispersive media. (1975)
[3] Kerner, B. S.; Klenov, S. L.; Konhäuser, P.: Phys. rev. E.. 56, 4200 (1997)
[4] Poincaré, H.: New methods of celestial mechanics. (1993) · Zbl 0776.01009
[5] Birkhoff, G. D.: Dynamical systems. (1996)
[6] Arnold, V. I.: Geometrical methods in the theory of ordinary differential equations. (1988)
[7] Y. Kodama, Normal form and solitons, in: M.J. Ablowitz et al. (Eds.), Topics in Soliton Theory and Exactly Solvable Nonlinear Equation, World Scientific, Singapore, 1987, pp. 319 -- 340. · Zbl 0736.35099
[8] Y. Hiraoka, Y. Kodama, Normal Form and Solitons, Lecture notes, Euro Summer School 2001, The Isaac Newton Institute, Cambridge, 15 -- 25 August 2002.
[9] Kodama, Y.; Taniuti, T.: J. phys. Soc. jpn.. 47, 1706 (1979)
[10] Fokas, T.; Luo, L.: Contemp. math.. 200, 85 (1996)
[11] Kraenkel, R. A.; Pereira, J. G.; De Rey Neto, E. C.: Phys. rev.. 58, 2526 (1998)
[12] Y. Kodama, A.V. Mikhailov, Obstacles to asymptotic integrability, in: A.S. Fokas, I.M. Gelfand (Eds.), Algebraic Aspects of Integrable Systems, Birkhäuser, Boston, 1997, pp. 173 -- 204. · Zbl 0867.35091
[13] Lax, P. D.: Comm. pure appl. Math.. 21, 467 (1968)
[14] Lax, P. D.: Comm. pure appl. Math.. 2, 141 (1975)
[15] A.R. Forsyth, Theory of Differential Equations. Part IV. Partial Differential Equations, Cambridge University Press, Cambridge, 1906 (republished by Dover, New York, 1959). · Zbl 37.0366.01
[16] Hopf, E.: Comm. pure appl. Math.. 3, 201-230 (1950)
[17] Cole, J. D.: Quart. appl. Math.. 9, 225-236 (1951)
[18] Olver, P. J.: Applications of Lie groups to differential equations. (1986) · Zbl 0588.22001
[19] Tao, S.: J. phys. A: math. Gen.. 22, 3737 (1989)
[20] Tasso, H.: J. phys. A. 29, 7779 (1996)
[21] Samokhin, A. V.: Acta appl. Math.. 56, 253 (1999)
[22] Whitham, G. B.: Linear and nonlinear waves. (1974) · Zbl 0373.76001
[23] Miles, J. W.: J. fluid mech.. 79, 171 (1977)
[24] Kahn, P. B.; Zarmi, Y.: Nonlinear dynamics: exploration through normal forms. (1998) · Zbl 1053.37067
[25] Kalyakin, L. A.: Physica D. 87, 193 (1995)
[26] Veksler, A.; Zarmi, Y.: WSEAS trans. Math.. 3, 560 (2004)
[27] Veksler, A.; Zarmi, Y.: Th. math. Phys.. 144, 1227-1237 (2005)